Journal of Symbolic Logic

Random Models and the Godel Case of the Decision Problem

Yuri Gurevich and Saharon Shelah

Full-text is available via JSTOR, for JSTOR subscribers. Go to this article in JSTOR.

Abstract

In a paper of 1933 Godel proved that every satisfiable first-order $\forall^2\exists^\ast$ sentence has a finite model. Actually he constructed a finite model in an ingenious and sophisticated way. In this paper we use a simple and straightforward probabilistic argument to establish existence of a finite model of an arbitrary satisfiable $\forall^2\exists^\ast$ sentence.

Article information

Source
J. Symbolic Logic, Volume 48, Issue 4 (1983), 1120-1124.

Dates
First available in Project Euclid: 6 July 2007

Permanent link to this document
https://projecteuclid.org/euclid.jsl/1183741419

Mathematical Reviews number (MathSciNet)
MR727799

Zentralblatt MATH identifier
0534.03006

JSTOR
links.jstor.org

Citation

Gurevich, Yuri; Shelah, Saharon. Random Models and the Godel Case of the Decision Problem. J. Symbolic Logic 48 (1983), no. 4, 1120--1124. https://projecteuclid.org/euclid.jsl/1183741419


Export citation